3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 02-06-2006, 12:05 PM   #1
Senior Member
 
nicolee's Avatar
 
Join Date: Oct 2002
Location: SW Virginia
Posts: 210

Default Already fat, recently dx bipolar, meds s/e weight gain

I've gained 100 pounds in 2 years. It all started the first time I was put on ADs, but got noticeably worse in the past year when things started to go downhill emotionally for me.

To make a long story short I've been diagnosed bipolar and they've finally got me on a medication combo that has me stable. So far I've not gained any weight but the side effects of the drugs include weight gain.

I currently take Depakote, Lamictal, Seroquel, and Wellbutrin. Lamictal and WB are supposed to be weight neutral but Depakote and Seroquel can really pack a punch from what I hear. I hesitate to change the medication because they seem to be working very well for me.

I've just started South Beach and I'm exercising to lose all this weight b/c I know it's not healthy at my short height but I'm afraid I'm fighting an uphill battle.

Do you guys have any tips, tricks, encouragement to help me out?

Thanks.
__________________
Amanda
nicolee is offline   Reply With Quote
Old 02-06-2006, 01:11 PM   #2
Senior Member
 
Join Date: May 2003
Location: Ontario's West Coast
Posts: 13,969

S/C/G: 165/147/128

Height: 5'3"

Default

Take your meds! If you feel better, you'll be able to do all the things you need to do and eat well and exercise.
__________________
... Susan
Eat good food. Move yourself. Lift something.
srmb60 is offline   Reply With Quote
Old 02-06-2006, 02:16 PM   #3
Senior Member
 
nicolee's Avatar
 
Join Date: Oct 2002
Location: SW Virginia
Posts: 210

Default

There's no way that I'd stop taking my meds. I rarely get manic and being miserably depressed is awful.

I've started walking 15 minutes on the treadmill every day. Mind you it's not a fast 15 minutes but I'm starting slow so that I don't get discouraged at how out of shape I am. I've also started a new way of eating. So far it's the South Beach Diet (I'm on day 2) but I'm thinking of going to Sugarbusters.

I figure if I eat healthier foods than I was before (McDonalds, Pizza Hut, and such) then it should come off.

See, I know all this stuff in my head it just gets discouraging sometimes.
__________________
Amanda
nicolee is offline   Reply With Quote
Old 02-06-2006, 04:07 PM   #4
210 / 193 / 140
 
Join Date: Jan 2006
Posts: 304

Default

Please don't panic or get discouraged. Stay with your meds, stay with your treadmill, and stay with a healthy diet. Give it some time to see how it all works together. Now that you've switched to doing all these positive things for yourself, you'll probably see it start to pay off before too long.
Margarita is offline   Reply With Quote
Old 02-06-2006, 05:10 PM   #5
Senior Member
 
Join Date: May 2003
Location: Ontario's West Coast
Posts: 13,969

S/C/G: 165/147/128

Height: 5'3"

Default

bravo nicolee! yer showin' smarts.
The whole thing is move more and eat less.
15 minutes a day of any kind of walking is a faulous way to start!
I get my SB diets mixed up, but actually, I think I'm pretty SBish too. I keep my overt carbs to a minimum. Love protein. Lots of veggies and fruit.
Hang around!
__________________
... Susan
Eat good food. Move yourself. Lift something.
srmb60 is offline   Reply With Quote
Old 02-07-2006, 09:38 AM   #6
Moderator & Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,120

Height: 5' 10"

Default

Tips huh hmmmmmmmmm..... keep all junk out of your house. When you go shopping don't go hungry. Don't watch to much TV. I find that the commercials make me crave things. Go to bed early if your a late night eater. Set a time where you won't eat past. Like for me its 7 pm (well I try anyway). Drink lots of water. If you go to a fast food place try to get a salad w/light dressing. Have stuff in the house that you can eat like light popcorn, stuff like that. Hot soups help me inbetween meals (watch the calories).


We're all fighting that uphill battle with you so here's a big ol hug... we can do this.
__________________
~ WORRY LOOKS AROUND, SORRY LOOKS BACK, FAITH LOOKS UP ~

Courage doesn't always roar.
Sometimes courage is the quiet voice at the end of the day saying,
"I will try again tomorrow."
.
Leenie is offline   Reply With Quote
Old 02-07-2006, 04:38 PM   #7
Senior Member
 
sweet_pea's Avatar
 
Join Date: Dec 2005
Location: New Zealand
Posts: 1,161

Default

hi amanda. good luck with everything

i agree with leenie - keep junk food out of the house. that's one of my big mistakes. i buy it convincing myself i can make it last a week and eat it in a day hehe

i have been on depakote and seroquel. i found it hard as they made me tired so i think your approach of starting to build up slowly is an excellent one. 15 mins on a treadmill is a great start. you don't need to up it very much. even just increasing it to 18 mins or doing the same amount of time at a faster speed (when you're ready). my tip is don't overdo it. i know when you're manic it's easy to get all excited and plow ahead and then collapse later. sounds to me though that you're being very sensible about it and that you are stabilised - all good
__________________

Fall down seven times, get up eight
sweet_pea is offline   Reply With Quote
Old 02-07-2006, 07:21 PM   #8
I like jewelry.
 
TBJ333's Avatar
 
Join Date: May 2005
Posts: 517

Height: 5'7"

Default

If you get discouraged, just make small goals and small improvements. FWIW, I gained 50 lbs. on meds and am taking it off very slowly. Yeah, the weight won't be off overnight, but measure your success relative to the big hurdles you face and what could be worse -- you could be off meds or still gaining.

Take care.
__________________
Overall goal!




TBJ333 is offline   Reply With Quote
Old 02-08-2006, 09:31 AM   #9
Senior Member
 
nicolee's Avatar
 
Join Date: Oct 2002
Location: SW Virginia
Posts: 210

Default

Thanks for the tips and encouragement guys. It's nice to have people around that know what you're going through cause they've dealt with it themselves. I'm glad I found this little section of the forum.
__________________
Amanda
nicolee is offline   Reply With Quote
Old 02-08-2006, 08:42 PM   #10
Senior Member
 
sweet_pea's Avatar
 
Join Date: Dec 2005
Location: New Zealand
Posts: 1,161

Default

yup it's great that 3FC have set up this separate section. it's has a big impact on eating and weight

some of the pills i was on e.g. the antipsychotics put on weight like you wouldn't believe, yet it doesn't seem to come off when you stop. jolly annoying
__________________

Fall down seven times, get up eight
sweet_pea is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off



All times are GMT -4. The time now is 03:42 AM.



Search Engine Optimization by vBSEO 3.3.2